Discussions that mention diazepam

Open to All Other Health Topics board


I have severe to chronic daily skeletal and muscular pain due to arthritis and surgical repair damage to body tissue. All various types of non-drug treatment has failed to relieve the daily chronic/severe pain. I am thus on a life-time senario of long-term daily use of a drug therapy (30 yrs). The drug combination is for muscle relaxant combined with pain relief and is based on a fixed daily dose of 3 x 5mg = 15mg Diazepam (muscle relaxant) plus 3 x 50mg = 150mg Tramadol (for pain relief). As this is a life-time use I am concerned about the long-term effects on kidney and liver function in processing the daily dose. Can anyone advise if there is an alternative safer drug combination or provide information with regards to whether this drug combination will cause kidney/liver damage over a long-term use? At this dose level I have no addiction or tolerance problems, however, I am 100% dependent for quality of life with a pain level less than 2 out of 10 (max). As I have tried many other alternative drug combinations I have found that this combination is the only combination that gives me the right quality life for the medical conditions that I am suffering, however, I am concerned about kidney/liver damage over the long-term use, can anyone advise the way forward? Todate I have no information on the long-term use of Tramadol.
Hi Foxhole

You may already know the information i am about to tell you as you have been as tramadol for awhile, but i will post it here just in case you don't :)


Tramadol is a narcotic durg, and usually can act as a sedative as well. There are some problems with tramadol..........they can be highly addictive and if pain relief is changed is it advised to reduce the tramadol first instead of stopping completely. This is to reduce withdrawal symptoms. Tramadol is well know to cause joint pain as a side effect, therefore this could mean the user is actually in more pain, but like you said, it works for you, which is good.

With diazepam being a muscle relaxtantyou could experience problems of the two drugs working against each other, as your muscles relax the tramadol could cause more pain in your joints.


As with any medication, long term use is not advisable but if it is needed then the risks have to be weighed up, which im sure your doctor has already done.

The most dangerous drug to take that causes damage to your liver is paracetamol, these slowly damage your liver if taken on a regular basis, therefore no medication is safe from long term use effects.


Hope it was helpful